Alert archive / New Hampshire / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Gray, ME
NWS Gray, ME issued this red flag warning at Apr 17, 2012, 3:46 AM EDT. It took effect at Apr 17, 2012, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 3:46 AM EDT (07:46 UTC)
- In effect from
- Apr 17, 2012, 10:00 AM EDT
- Expired
- Apr 17, 2012, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS81 KGYX 170746 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 346 AM EDT TUE APR 17 2012 NHZ004>010-013-014-171600- /O.UPG.KGYX.FW.A.0006.120417T1400Z-120417T2300Z/ /O.NEW.KGYX.FW.W.0006.120417T1400Z-120417T2300Z/ NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 346 AM EDT TUE APR 17 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR DANGEROUS FIRE CONDITIONS FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING FOR DANGEROUS FIRE CONDITIONS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * RELATIVE HUMIDITY...BELOW 20 PERCENT. * TEMPERATURES...HIGHS IN THE 70S. * LIGHTNING...NONE. * IMPACTS...WITH DRY FUELS... LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ANY FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$ MEZ012-018>020-023-024-171600- /O.CON.KGYX.FW.A.0006.120417T1400Z-120417T2300Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- COASTAL YORK-COASTAL CUMBERLAND- 346 AM EDT TUE APR 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING FOR DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTHWEST MAINE... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING. * AFFECTED AREA...SOUTHWEST MAINE. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...LATE THIS MORNING AND AFTERNOON. * RELATIVE HUMIDITY...BELOW 20 PERCENT. * TEMPERATURES...HIGHS IN THE 70S. * LIGHTNING...NONE. * IMPACTS...WITH DRY FUELS... LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ANY FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
379 WWUS81 KGYX 171303 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 903 AM EDT TUE APR 17 2012 MEZ012-018>020-023-024-172115- /O.UPG.KGYX.FW.A.0006.120417T1400Z-120417T2300Z/ /O.EXA.KGYX.FW.W.0006.120417T1400Z-120417T2300Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- COASTAL YORK-COASTAL CUMBERLAND- 903 AM EDT TUE APR 17 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SOUTHWEST MAINE... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING FOR SOUTHWEST MAINE...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...SOUTHWEST MAINE. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THROUGH 7 PM EDT. * RELATIVE HUMIDITY...FROM 15 TO 20 PERCENT. * TEMPERATURES...75 TO 80. * LIGHTNING...NONE * IMPACTS...WITH VERY DRY FUELS... LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ANY FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$ NHZ004>010-013-014-172115- /O.CON.KGYX.FW.W.0006.120417T1400Z-120417T2300Z/ NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 903 AM EDT TUE APR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR CENTRAL AND SOUTHERN NEW HAMPSHIRE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THROUGH 7 PM EDT. * RELATIVE HUMIDITY...FROM 15 TO 20 PERCENT. * TEMPERATURES...75 TO 80. * LIGHTNING...NONE. * IMPACTS...WITH DRY FUELS... LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ANY FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$
987 WWUS81 KGYX 171904 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 PM EDT TUE APR 17 2012 MEZ012-018>020-023-024-NHZ004>010-013-014-172300- /O.CON.KGYX.FW.W.0006.000000T0000Z-120417T2300Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- COASTAL YORK-COASTAL CUMBERLAND-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 304 PM EDT TUE APR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. SOUTHWEST MAINE. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THROUGH 7 PM EDT. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...75 TO 80. * LIGHTNING...NONE. * IMPACTS...WITH DRY FUELS... LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS ANY FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:33 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 17, 3:33 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
333 AM EDT TUE APR 17 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY...BUT STILL ALLOW
FOR TEMPERATURES TO WARM UP DURING THE DAY. HIGH PRESSURE BUILDS
IN FROM CANADA TONIGHT AND SETTLES OVER THE REGION ON WEDNESDAY.
THE HIGH WILL BUILD EAST ACROSS THE AREA INTO THURSDAY. A COLD
FRONT WILL DROP SOUTH AND STALL ACROSS THE REGION ON FRIDAY. A
SERIES OF LOW PRESSURE DISTURBANCES ARE FORECAST TO TRACK
NORTHEAST ALONG THIS BOUNDARY FRIDAY NIGHT THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PRE-FRONTAL TROF MOVES OFFSHORE EARLY THIS MORNING THEN IS
FOLLOWED BY A CD FNT LATER TDA. THIS WILL PUSH OUT ANY STRATUS AND
F OVER ERN PORTIONS OF THE FCST AREA...IN PARTICULAR THE MID
COAST. ANY ISOLD TO MAYBE SCT -SHRA ACROSS THE N/MT ZONES AT THIS
TIME WILL DRY UP THRU THE EARLY MORNING HOURS.
WINDS PICK UP TDA AS THEY SHIFT TO THE W AND COULD BECOME FAIRLY
GUSTY DURING THE LATE MORNING AND AFTERNOON HOURS. THE OFFSHORE
FLOW WILL KEEP OUT ANY SEA BREEZES SO COASTAL AREAS MAY ACTUALLY
BE WARMER THAN YESTERDAY ...ESPECIALLY THE MID COAST.
ELSEWHERE...ESPECIALLY OVER NH AND ADJACENT INTERIOR WRN ME HIGHS
WILL BE WRM...BUT NOT TO THE EXTREMES OF YESTERDAY. SHOULD BE A
DRY DAY AS HUMIDITY LEVELS DROP CONSIDERABLY...ESPECIALLY S OF THE
N/MT ZONES. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS
GUIDANCE FOR THE NEAR TERM FCST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
HIGH PRES BUILDS IN FROM CANADA TNGT THEN SETTLES OVER THE
REGION ON WEDNESDAY. THIS BRINGS IN COOLER TEMPS ALONG WITH
DIMINISHING WINDS AND MORE DRY WX. GENERALLY USED GFS40 AND A
BLEND OF MAV/MET MOS GUIDANCE FOR THE SHORT TERM FCST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SEVERAL DAYS OF LOW AMPLITUDE FLOW TO BEGIN THE PERIOD...WITH THE
MEAN JET POSITION ACROSS THE NORTHERN TIER OF STATES. PACIFIC ENERGY
MOVES ONSHORE AND BUCKLES THE UPPER FLOW WITH EVOLVING UPPER TROUGH
OVER THE GREAT LAKES AND NORTHEAST FOR UPCOMING WEEKEND AND EARLY
NEXT WEEK. ADDITIONAL MODEL UNCERTAINTY WITH EVOLUTION AND PLACEMENT
OF TROUGH HAS EMERGED OVER THE PAST 24 HOURS...AND THUS WITH
SENSIBLE WEATHER FOR FRIDAY AND UPCOMING WEEKEND. TEMPERATURES
EXPECTED TO AVERAGE ABOVE NORMAL FOR MUCH OF THE PERIOD.
IN THE DAILIES...HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA
INTO THURSDAY. A COLD FRONT WILL DROP SOUTH AND STALL ACROSS THE
REGION ON FRIDAY. A SERIES OF LOW PRESSURE DISTURBANCES ARE
FORECAST TO TRACK NORTHEAST ALONG THIS BOUNDARY FRIDAY NIGHT
THROUGH MONDAY.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY/...VFR THRU THE SHORT TERM FCST
PERIOD EXCEPT FOR LOCAL MVFR/IFR CIG AND/OR VSBY AT RKD DUE TO
ONSHORE FLOW OF COOL MOIST OCEAN AIR AND SOME MVFR VSBY IN F AT
PWM AS WELL. COULD SEE SOME MVFR F MOVING INTO AUG AS WELL FOR A
BRIEF PERIOD. ANY STRATUS AND F SHOULD LIFT BY MID MORNING. GUSTY
W WINDS TDA LET UP THIS EVENING.
LONG TERM...
FRI...AREAS OF MVFR POSSIBLE IN RAIN SHOWERS.
SAT...MVFR IN RAIN...WITH AREAS OF IFR IN DRIZZLE AND FOG.
&&
.MARINE...
SHORT TERM /TODAY THROUGH WEDNESDAY/...CONDITIONS CONT TO FLIRT
WITH SCA LEVEL WIND GUSTS AND SEAS OVER THE OPEN WATERS. WILL NOT
PUT UP AN SCA BUT WILL FCST OCCASIONAL GUSTS AROUND 25 KT OR SO
ALONG WITH SOME SEAS NEAR 5 FT OVER THE OUTER MOST WATERS FOR
AWHILE THIS MORNING. SEAS SHOULD LET UP TDA AS WINDS TURN TO AN
OFFSHORE DIRECTION. WINDS AND SEAS LET UP TNGT AND WEDNESDAY AS
HIGH PRES BUILDS IN FROM THE NW.
LONG TERM...
THU NIGHT -FRI...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
&&
.FIRE WEATHER...
WILL CONT THE FIRE WX WATCH FOR SW MAINE TDA AND UPGRADE THE WATCH
TO A RED FLAG WARNING FOR CENTRAL AND SE NEW HAMPSHIRE ZONES. RH
VALUES DROP BELOW 20 PER CENT AND WINDS GUST OVER 20 MPH FROM LATE
MORNING THRU THE AFTERNOON.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING FOR MEZ012-018>020-023-024.
NH...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR NHZ004>010-013-014.
MARINE...NONE.
&&Hazardous weather outlook, Apr 17, 3:36 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 336 AM EDT TUE APR 17 2012 MEZ007>009-013-014-021-022-025>028-NHZ001>003-180745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- 336 AM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. EXTREMELY DRY CONDITIONS WILL CONTINUE THROUGH MOST OF THE WEEK...AND DANGEROUS FIRE CONDITIONS WILL PERSIST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXTREMELY DRY CONDITIONS WILL CONTINUE THROUGH MOST OF THE WEEK...AND DANGEROUS FIRE CONDITIONS WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012-018>020-023-024-180745- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- COASTAL YORK-COASTAL CUMBERLAND- 336 AM EDT TUE APR 17 2012 ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ004>010-013-014-180745- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 336 AM EDT TUE APR 17 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-180745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 336 AM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in New Hampshire, 2012Red Flag Warnings in Maine, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.